Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 71, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 12, 1998, 6:00 PM CDT for Marinette County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1998, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 12, 1998, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:12 PM CDT | Hail 1.75 | Middle Inlet, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS1 KGRB 122300 RRA SVRGRB WIC075-130000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT FRI JUN 12 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN * UNTIL 700 PM CDT * AT 559 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 35 MILES NORTHWEST OF MARINETTE...NEAR CALDRON FALLS RESERVOIR. MOVEMENT WAS SOUTHEAST AT 25 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGH FALLS RESERVOIR BY 615 PM MIDDLE INLET BY 635 PM CRIVITZ BY 640 PM THIS THUNDERSTORM WILL PRODUCE HAIL UP TO 1 INCH IN DIAMETER. STAY INDOORS UNTIL THE STORM PASSES. JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 12, 2:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT FRI JUN 12 1998 CONCERNS FOR THE FIRST PERIOD INCLUDE HOW LONG TO HANG ONTO PRECIPITA- TION CHANCES...THEN SUBSEQUENT CLOUD COVER TREND AND MIN TEMPS. SATL LOOPS STILL SHOW VORT CENTER SLOWLY ROTATING ACROSS CENTRAL MINNESOTA AT MIDDAY. CURRENT MOVEMENT WILL PLACE THIS CENTER CLOSE TO PROGGED SOUTHERN MINNESOTA POSITION SEEN ON ALL THE MAJOR 12Z PROGS. MODIFIED 12Z MPX RAOB FOR CURRENT GRB CONDITIONS GIVES CAPES BETWEEN 2500-3000 AND LI'S TO -4. GRB 12Z MODIFIED SOUNDING HAD CAPES TO 1000 AND LI TO -2. SFC TROF LINE AT MID-DAY RAN FROM NORTHEAST WISCONSIN TO NORTHWEST WISCONSIN. DEW POINTS IN THE 60S SOUTH OF THAT LINE...IN THE 50S NORTH OF IT. SOME FAST BUILDING CELLS HAVE BEEN ALREADY NOTED IN EASTERN MINNESOTA EARLY THIS AFTERNOON...POINTING TO THE TREND FOR AN INCREASE OF T-STORM ACTIVITY AS THE AFTERNOON MOVES ALONG. IN MY EARLIER UPDATE...I DID PUT A MENTION OF SMALL HAIL AND GUSTY WINDS INTO THE FORECAST TO ACCOUNT FOR THIS INSTABILITY AND FOR A LOWERED WBZ LINE. THAT MAY STILL BE THE CASE FOR THE EVENING HOURS...BUT FOR NOW...A MENTION OF HAIL PROBABLY WILL NOT BE NEEDED. WILL MAKE THAT FINAL DETERMINATION CLOSER TO FORECAST TIME. SATL LOOPS ALSO SHOW EXTENSIVE CLOUD COVER BEHIND THE MINNESOTA SYSTEM SO PROBABLY MOSTLY CLOUDY CONDITIONS WILL PREVAIL OVERNIGHT. OVERNIGHT TEMPS SHOULD REMAIN CLOSE TO GUIDANCE LEVELS. COORDINATION W/DLH...LSE AND MQT TODAY. THANKS. ISAACSON
In the hours before
Special weather statement, Jun 12, 12:00 PM CDT, 6 hours before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI JUN 12 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE WEATHER IS EXPECTED ACROSS THE FORECAST AREA...BUT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. FORECAST: THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST...CENTRAL AND NORTH-CENTRAL WISCONSIN...MAINLY LATE THIS AFTERNOON AND EVENING. THE STORMS SHOULD NOT BECOME SEVERE...HOWEVER...HAIL UP TO AN HALF AN INCH AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH SOME OF THE STORMS. DISCUSSION: A STRONG WEATHER SYSTEM IN THE UPPER ATMOSPHERE WILL MOVE ACROSS WISCONSIN THIS AFTERNOON. THIS SYSTEM IS EXPECTED TO INTERACT WITH UNSTABLE AIR OVER THE STATE...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED FOR THE LATEST WEATHER UPDATES. ISAACSON
Special weather statement, Jun 12, 12:00 PM CDT, 6 hours before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI JUN 12 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE WEATHER IS EXPECTED ACROSS THE FORECAST AREA...BUT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. FORECAST: THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST...CENTRAL AND NORTH-CENTRAL WISCONSIN...MAINLY LATE THIS AFTERNOON AND EVENING. THE STORMS SHOULD NOT BECOME SEVERE...HOWEVER...HAIL UP TO AN HALF AN INCH AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH SOME OF THE STORMS. DISCUSSION: A STRONG WEATHER SYSTEM IN THE UPPER ATMOSPHERE WILL MOVE ACROSS WISCONSIN THIS AFTERNOON. THIS SYSTEM IS EXPECTED TO INTERACT WITH UNSTABLE AIR OVER THE STATE...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED FOR THE LATEST WEATHER UPDATES. ISAACSON
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.